Alert archive / California / Wind Advisories in 2014

Wind Advisory 59, NWS Los Angeles, CA

August 30, 2014

NWS Los Angeles, CA issued this wind advisory at Aug 30, 2014, 4:44 AM PDT. It took effect at Aug 30, 2014, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2014, 4:44 AM PDT (11:44 UTC)
In effect from
Aug 30, 2014, 3:00 PM PDT
Expired
Aug 31, 2014, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS76 KLOX 301144
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
444 AM PDT SAT AUG 30 2014

...GUSTY NORTHWEST TO NORTH WINDS ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA LATE THIS AFTERNOON THROUGH LATE TONIGHT...

.A SHARPENING NORTH TO SOUTH PRESSURE GRADIENT WILL CAUSE GUSTY
NORTHWEST TO NORTH WINDS TO DEVELOP IN THE SANTA YNEZ RANGE...
ACROSS ADJACENT PORTIONS OF THE SANTA BARBARA COUNTY SOUTH COAST
BELOW PASSES AND CANYONS...AND THROUGH THE INTERSTATE 5 CORRIDOR
BY LATE THIS AFTERNOON. WIND GUSTS TO 45 MPH ARE EXPECTED IN THE
MOUNTAINS...WITH GUSTS OF 35 TO 40 MPH IN COASTAL AREAS. GUSTY
WINDS WILL CONTINUE THROUGH LATE TONIGHT...THEN BEGIN TO DIMINISH.

CAZ039-052-302000-
/O.NEW.KLOX.WI.Y.0059.140830T2200Z-140831T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
444 AM PDT SAT AUG 30 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY.

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30
  MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED FROM LATE THIS
  AFTERNOON THROUGH LATE TONIGHT. INITIALLY...WINDS ARE EXPECTED
  TO BE STRONGEST NEAR THE GAVIOTA AREA LATE THIS AFTERNOON...THEN
  BECOME FOCUSED FROM SAN MARCOS PASS TO THE MONTECITO AREA THIS
  EVENING THROUGH LATE TONIGHT.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-302000-
/O.NEW.KLOX.WI.Y.0059.140830T2200Z-140831T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
444 AM PDT SAT AUG 30 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY.

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30
  MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP BY LATE THIS
  AFTERNOON...THEN CONTINUE THROUGH LATE TONIGHT. WINDS WILL BE
  STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

DB/CAK
4 follow-up statements
928 
WWUS76 KLOX 301638
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
938 AM PDT SAT AUG 30 2014

...GUSTY NORTHWEST TO NORTH WINDS ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA LATE THIS AFTERNOON THROUGH TONIGHT...

.SURFACE HIGH PRESSURE TO THE NORTH WILL GENERATE GUSTY
NORTHWESTERLY WINDS OVER THE AREA LATER THIS AFTERNOON THROUGH
TONIGHT. THE STRONGEST WINDS ARE EXPECTED OVER SOUTHERN SANTA
BARBARA COUNTY...THE INTERSTATE 5 CORRIDOR...AS WELL AS THE
ANTELOPE VALLEY. 

CAZ059-310000-
/O.EXA.KLOX.WI.Y.0059.140830T2200Z-140831T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
938 AM PDT SAT AUG 30 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY.

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. STRONGEST WESTERN VALLEY.

* TIMING...WINDS EXPECTED LATE THIS AFTERNOON THROUGH
  TONIGHT...PEAKING THIS EVENING.

* IMPACTS...GUSTY WINDS AND POSSIBLE REDUCED VISIBILITY FROM
  BLOWING DUST WILL MAKE DRIVING POTENTIALLY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-310000-
/O.CON.KLOX.WI.Y.0059.140830T2200Z-140831T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
938 AM PDT SAT AUG 30 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS TO 45 MPH. WINDS STRONGEST THROUGH PASSES AND CANYONS AND
  THE EXPOSED HILLS.

* TIMING...WINDS WILL BE STRONGEST NEAR THE GAVIOTA AREA LATE THIS
  AFTERNOON...THEN BECOME FOCUSED FROM SAN MARCOS PASS TO THE
  MONTECITO AREA THIS EVENING THROUGH LATE TONIGHT.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  ON HIGHWAYS 101...154...AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-310000-
/O.CON.KLOX.WI.Y.0059.140830T2200Z-140831T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
938 AM PDT SAT AUG 30 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH...PRIMARILY THROUGH AND AROUND THE INTERSTATE 5
  CORRIDOR. ISOLATED GUSTS TO AROUND 55 MPH NEAR WHITAKER PEAK.

* TIMING...WINDS EXPECTED LATE THIS AFTERNOON THROUGH
  TONIGHT...PEAKING THIS EVENING. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RK/DG
993 
WWUS76 KLOX 302342
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
442 PM PDT SAT AUG 30 2014

...GUSTY NORTHWEST TO NORTH WINDS ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA THROUGH TONIGHT...

.SURFACE HIGH PRESSURE TO THE NORTH WILL GENERATE GUSTY
NORTHWESTERLY WINDS OVER THE AREA THROUGH TONIGHT. THE STRONGEST
WINDS ARE EXPECTED OVER SOUTHERN SANTA BARBARA COUNTY...THE
INTERSTATE 5 CORRIDOR...AS WELL AS THE ANTELOPE VALLEY.

CAZ039-052-310700-
/O.CON.KLOX.WI.Y.0059.000000T0000Z-140831T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
442 PM PDT SAT AUG 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH 
  GUSTS TO 45 MPH. WINDS STRONGEST THROUGH PASSES AND CANYONS 
  AND THE EXPOSED HILLS.

* TIMING...WINDS WILL BE STRONGEST NEAR THE GAVIOTA AREA LATE 
  THIS AFTERNOON...THEN BECOME FOCUSED FROM SAN MARCOS PASS TO 
  THE MONTECITO AREA THIS EVENING THROUGH LATE TONIGHT.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  ON HIGHWAYS 101...154...AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-310700-
/O.CON.KLOX.WI.Y.0059.000000T0000Z-140831T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
442 PM PDT SAT AUG 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH...PRIMARILY THROUGH AND AROUND THE INTERSTATE 
  5 CORRIDOR. ISOLATED GUSTS TO AROUND 55 MPH NEAR WHITAKER PEAK.

* TIMING...WINDS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT... 
  PEAKING THIS EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-310700-
/O.CON.KLOX.WI.Y.0059.000000T0000Z-140831T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
442 PM PDT SAT AUG 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH. STRONGEST WESTERN VALLEY.

* TIMING...WINDS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT... 
  PEAKING THIS EVENING.

* IMPACTS...GUSTY WINDS AND POSSIBLE REDUCED VISIBILITY FROM 
  BLOWING DUST WILL MAKE DRIVING POTENTIALLY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RK/DG/SIRARD
774 
WWUS76 KLOX 310508
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1008 PM PDT SAT AUG 30 2014

...GUSTY NORTHWEST TO NORTH WINDS ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA THROUGH TONIGHT...

.SURFACE HIGH PRESSURE TO THE NORTH WILL GENERATE GUSTY
NORTHWESTERLY WINDS OVER THE AREA THROUGH TONIGHT. THE STRONGEST
WINDS ARE EXPECTED OVER SOUTHERN SANTA BARBARA COUNTY AND THE
INTERSTATE 5 CORRIDOR.

CAZ059-310615-
/O.CAN.KLOX.WI.Y.0059.000000T0000Z-140831T1000Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1008 PM PDT SAT AUG 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE REMAINED BELOW ADVISORY LEVELS THIS EVENING AND SHOULD
NOT INCREASE FURTHER TONIGHT. AS A RESULT...THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

CAZ039-052-311000-
/O.CON.KLOX.WI.Y.0059.000000T0000Z-140831T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1008 PM PDT SAT AUG 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH 
  GUSTS TO 45 MPH. WINDS STRONGEST THROUGH PASSES AND CANYONS 
  AND THE EXPOSED HILLS.

* TIMING...WINDS WILL BE STRONGEST NEAR THE GAVIOTA AREA THIS
  EVENING...THEN BECOME FOCUSED FROM SAN MARCOS PASS TO THE
  MONTECITO AREA OVERNIGHT.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  ON HIGHWAYS 101...154...AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-311000-
/O.CON.KLOX.WI.Y.0059.000000T0000Z-140831T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1008 PM PDT SAT AUG 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH...PRIMARILY THROUGH AND AROUND THE INTERSTATE 
  5 CORRIDOR. ISOLATED GUSTS TO AROUND 55 MPH NEAR WHITAKER PEAK.

* TIMING...WINDS EXPECTED THROUGH TONIGHT...PEAKING THIS EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
683 
WWUS76 KLOX 311010
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
310 AM PDT SUN AUG 31 2014

...WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE...

.WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS ACROSS
MOST AREAS THIS MORNING. HOWEVER THERE WERE LOCALIZED WIND GUSTS
BETWEEN 35 AND 45 MPH THIS MORNING. STRONGEST WINDS WERE ABOVE THE
HILLS OF MONTECITO AND THE FOOTHILLS ABOVE THE INTERSTATE 5
CORRIDOR. WINDS WILL CONTINUE TO DIMINISH THROUGH THIS MORNING.

CAZ039-052>054-311115-
/O.EXP.KLOX.WI.Y.0059.000000T0000Z-140831T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...LOCKWOOD VALLEY...MOUNT PINOS...
ACTON...MOUNT WILSON...SANDBERG
310 AM PDT SUN AUG 31 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED BELOW ADVISORY THRESHOLDS THIS MORNING...EXCEPT
FOR A FEW LOCATIONS THAT WERE REACHING BETWEEN 35 AND 45 MPH THIS
MORNING. EXPECT WINDS TO CONTINUE TO DIMINISH THROUGH THE MORNING.

$$

CAK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 30, 3:41 AM PDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 30, 3:41 AM PDT, 1 hour 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
341 AM PDT SAT AUG 30 2014

.SYNOPSIS...
HIGH PRESSURE WILL KEEP TEMPERATURES ABOVE NORMAL ACROSS THE REGION
TODAY. GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS SOUTHERN
SANTA BABARA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR LATE TODAY
INTO TONIGHT. A WEAK TROUGH AND INCREASING ONSHORE FLOW WILL BRING
GRADUAL COOLING SUNDAY THROUGH WEDNESDAY...WITH INCREASING NIGHT
THROUGH MORNING CLOUDS IN COASTAL AND VALLEY AREAS. BELOW NORMAL
TEMPERATURES ARE EXPECTED IN MOST AREAS FROM TUESDAY THROUGH FRIDAY.

&&

.SHORT TERM (TODAY-MON)...WIDESPREAD LOW CLOUDS ON THE CENTRAL COAST
AND IN THE SANTA YNEZ VALLEY THIS MORNING. THE MARINE LAYER WAS
SOMEWHAT MORE SHALLOW NORTH OF PT CONCEPTION THAN IT WAS 24 HOURS
AGO...WHICH HAS ALLOWED SOME DENSE FOG TO FORM. DENSE FOG WAS NOT
WIDESPREAD ENOUGH TO REQUIRE ADVISORIES. S OF PT CONCEPTION...
STRATUS WAS BEGINNING TO ORGANIZE OF THE COAST TO THE SOUTH AND WEST
OF LOS ANGELES AND VENTURA COUNTIES. EXPECT PATCHY TO AREAS OF LOW
CLOUDS AND FOG TO PUSH INTO COASTAL SECTIONS OF L.A. AND VTU
COUNTIES BY DAYBREAK...BUT OFFSHORE N-S GRADIENTS SHOULD KEEP CLOUDS
FROM REACHING THE S COAST OF SBA COUNTY. AMDAR SOUNDINGS SHOWED THE
MARINE INVERSION WAS JUST UNDER 1000 FEET NEAR KLAX THIS MORNING.
WITH ONLY WEAK ONSHORE GRADIENTS...DO NOT THINK CLOUDS WILL PUSH
INTO THE SAN GABRIEL VLY...ALTHOUGH IT WILL BE CLOSE. ALTHOUGH
HEIGHTS FALL A BIT TODAY...TEMPS AT 950 MB ACTUALLY EDGE
UPWARD...AND ONSHORE GRADIENTS WILL BE A BIT WEAKER. THEREFORE...MAX
TEMPS SHOULD BE RATHER SIMILAR TO THOSE ON FRI IN MOST AREAS. THE
EXCEPTION SHOULD BE ACROSS SLO AND SBA COUNTIES...WHERE BETTER
NORTHERLY GRADIENTS SHOULD BRING A FEW DEGREES OF WARMING...
ESPECIALLY TO INLAND AREAS.

STEEPENING N-S GRADIENTS AND INCREASING SUBSIDENCE ACROSS SBA COUNTY
AND THE L.A./VTU COUNTY MOUNTAINS SHOULD CAUSE GUSTY NW TO N WINDS
TO REACH LOW END ADVISORY LEVELS THROUGH AND BELOW PASSES AND
CANYONS OF THE SANTA YNEZ RANGE AND ACROSS THE ADJACENT S COAST OF
SBA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR BEGINNING LATE THIS
AFTERNOON OR EARLY THIS EVENING AND CONTINUING THROUGH LATE TONIGHT.
HAVE ISSUED WIND ADVISORIES FOR THESE AREAS. THE NLY WINDS COULD
BRING TEMPS BRIEFLY INTO THE 90S ACROSS PORTIONS OF THE S COAST OF
SBA COUNTIES NEAR SUNSET THIS EVENING. GUSTY WINDS...HIGH TEMPS
AND LOW HUMIDITIES COULD BRING A BRIEF PERIOD OF CRITICAL FIRE
WEATHER IN THE WIND ADVISORY AREAS LATE TODAY INTO TONIGHT.

THE UPPER TROUGH MOVING INTO THE GREAT BASIN WILL FORCE THE UPPER
HIGH OVER THE REGION TO THE SOUTH. THE WRF SHOWS A WEAK EDDY CRCLN
TONIGHT. LOW CLOUDS SHOULD BECOME WIDESPREAD ACROSS COASTAL SECTIONS
OF L.A. AND VTU COUNTIES...AND WILL PROBABLY SPREAD INTO THE SAN
GABRIEL VLY LATE TONIGHT. THE S COAST OF SBA COUNTY WILL REMAIN
CLEAR. N OF PT CONCEPTION...NLY GRADIENTS MAY BRING SOME REDUCTION
TO THE LOW CLOUDS...ESPECIALLY ACROSS SLO COUNTY. MAX TEMPS SHOULD
BE DOWN AT LEAST A COUPLE OF DEGREES IN MOST AREAS IN SUNDAY.

A BROAD TROUGH OVER THE WESTERN STATES WILL MOVE EAST ON MONDAY AND
A WEAK UPPER LOW WILL APPROACH FROM THE WEST. THE MARINE LAYER MAY
DEEPEN A BIT MORE...AND NIGHT THROUGH MORNING STRATUS WILL LIKELY BE
WIDESPREAD ACROSS THE COASTAL PLAIN SUN NIGHT/MON MORNING...AND WILL
PROBABLY PUSH INTO THE LOWER VLYS. MAX TEMPS WILL BE DOWN A BIT MORE
ON MONDAY IN MOST AREAS...WITH TEMPS GENERALLY CLOSE TO NORMAL.

.LONG TERM (TUE-FRI)...A WEAK UPPER TROUGH WILL LINGER OFF THE COAST
TUE THROUGH FRI. NIGHT THROUGH MORNING STRATUS WILL LIKELY BE
WIDESPREAD IN ALL COASTAL AREAS...AND WILL PROBABLY PUSH INTO MANY
VLY AREAS AS WELL. A FEW MORE DEGREES OF COOLING ON TUE AND WED WILL
BRING MAX TEMPS TO BELOW NORMAL LEVELS IN MOST AREAS...THEN BELOW
NORMAL TEMPS WILL LIKELY CONTINUE FOR THU. THE EC SUGGESTS SOME
WARMING ON FRI...ESPECIALLY ACROSS THE INTERIOR...AS HEIGHTS RISE A
BIT...WHILE THE GFS SHOWS LITTLE CHANGE AS THE UPPER TROUGH REMAINS
IN PLACE JUST OFF THE COAST.

&&

.AVIATION...WILL BE ISSUED WITH THE 12Z TAFS.

&&

.MARINE...30/335 AM...

FOR THE OUTER WATERS...HIGH CONFIDENCE WITH SMALL CRAFT ADVISORY
WINDS FOR THE OUTER WATERS THROUGH THIS AFTERNOON AND FOR PZZ670
THROUGH LATE TONIGHT. MODERATE CONFIDENCE FOR GALE FORCE WINDS WITH
GUSTS TO 35 KT FOR ZONES PZZ-676 LATE THIS AFTERNOON THROUGH EARLY
SUNDAY MORNING. GALE WARNING HAS BEEN ISSUED FOR THESE ZONES VALID
FROM 3 PM TO 3 AM SUNDAY MORNING. EXPECT STRONG SMALL CRAFT ADVISORY
WINDS TO CONTINUE AT LEAST THROUGH SUNDAY FOR THE OUTER WATERS..
WINDS SHOULD BEGIN TO CALM DOWN BY SUNDAY NIGHT INTO MONDAY.

FOR THE INNER WATERS...FOR THIS AFTERNOON AND EVENING...HIGH
CONFIDENCE FOR SMALL CRAFT ADVISORY LEVEL WINDS ACROSS THE WESTERN
HALF OF THE SANTA BARBARA CHANNEL. ELSEWHERE ACROSS THE INNER WATERS
WINDS ARE ANTICIPATED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH THE WEEKEND...EXCEPT SUNDAY LATE AFTERNOON AND EVENING WITH
ANOTHER ROUND OF GUSTY W TO NW WINDS EXPECTED ACROSS THE SANTA
BARBARA CHANNEL. 70 PERCENT CONFIDENCE THAT SMALL CRAFT ADVISORY
WILL BE NEEDED ONCE AGAIN SUNDAY LATE AFTERNOON THROUGH THE EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...
AVIATION/MARINE...
SYNOPSIS...

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 29, 12:50 PM PDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1250 PM PDT FRI AUG 29 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1250 PM PDT FRI AUG 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

LINGERING SOUTHERLY SWELL WILL CONTINUE TO GENERATE DANGEROUS RIP
CURRENTS ALONG LOCAL BEACHES.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE OUTER WATERS FROM
SATURDAY AFTERNOON THROUGH SUNDAY. THESE WINDS COULD APPROACH GALE
FORCE LEVELS.

OVER THE LAND...THERE WILL BE STRONG AND GUSTY WEST TO NORTHWEST
WINDS ACROSS THE ANTELOPE VALLEY...THROUGH THE INTERSTATE 5 CORRIDOR
AND ACROSS THE SANTA YNEZ RANGE SATURDAY AFTERNOON AND NIGHT.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:17 PM PDTSmall Craft AdvisoryLOX31 hr
Aug 30, 6:02 AM PDTGale WarningLOX21 hr
Aug 30, 9:40 AM PDTRed Flag WarningLOX17 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.